Keflex side effects yeast infection - Doctor answers
I was put on keflex for an infection now I have a yeast infection. I have been treating it with Monistat but now there are a few tiny cuts?
Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more
It certainly can, but it is one of the less likely antibiotics to do so when compared to drugs that kill a wider variety of bacteria such as Bactrim (sulfamethoxazole and trimethoprim). Taking a probiotic supplement or having yogurt with active cultures in your diet during your course of antibiotic may further reduce this risk slightly.
During pregnancy, oral medications for yeast infection are not safe, but vaginal creams are ok. ...Read more
I've been taking cephalexin (keflex) 500mg for uti. Now have horrible yeast infection. Can keflex cause this?
On keflex have developed a yeast infection down there given meds for that by can't take yet. Can I do over the counter cream treatments for now???
No need to wait: Why can't you take the yeast treatment yet? You don't need to finish your cephalexin (Keflex) first. If in doubt, check with the doctor's office where it was prescribed. But if you want to start OTC yeast treatment, that would also be OK. Choose any product with active ingredient ending in "azole" (miconazole, clotrimazole, etc). ...Read more
Been taking Flagyl and keflex for diverticulitis have developed a yeast infection, can I take fluconazole along with my antibiotics to treat it?
Yes: Fluconazole can be taken along with Keflex and flagyl. Stop the Macrobid you list as taking. This drug has many toxicities and is only a urinary antiseptic which does not achieve therapeutic tissue levels. It is only used to treat or prevent bladder infections. You certainly don't need to take it while you are on the other antibiotics. ...Read moreSee 1 more doctor answer
What can I do while taking 800-160mg Bactrim (sulfamethoxazole and trimethoprim) and 500mg Keflex to prevent yeast infection?
Took keflex 4 uti. It gave me a yeast infection that made my vagina swell. I took overthecounter azoles. Xtreme itching and bumps r still here. Help?
See answer: Agree that a fungal yeast infection (candidiasis) would be most common type of vaginitis after antibiotic therapy. The fact that your symptoms have not cleared though warrants an exam to verify the diagnosis and rule out other possibilities. It is also possible that you have an -azole resistant or atypical fungus and culture could identify. A trial of oral Fluconazole might be considered anyway. ...Read more
I have white discharge coming from my ureter accompanied by a back ache, no fever. I am sure it is not a yeast infection, I have been on keflex 500mg 3 x a day for an eye procedure and difulcan for a yeast infection.
You: You should be seen again by your doctor if you are having yeast even while on diflucan (fluconazole). Usually Diflucan (fluconazole) should take care of a yeast infection within 1-2 days. You may need to have cultures taken or to be on another medication. If you do develop pain, fever, or vomiting then you would have to be seen immediately. ...Read more
Diflucam: Onky one pill per treatment course gives o side effects and it usually works. ...Read more
STOP IT AND: Consult your doctor for alternatives.Get a more detailed answer ›
Cannot take any of the Azole yeast meds even creams due to severe side effects. Is there anything natural I can use for yeast infection only on vulva?
Recently prescribed with nystatin 100, 000 units vaginal tab for yeast infection. What are the side effects?
I have what I think is a yeast infection. What's safer to take diflucan or ZPack. Worried about QT interval side effects. I do take atenolol daily.?
A yeast infection is: Commonly in women and refers to a yeast overgrowth in the vagina. If you are referring to a fungal infection in the groin, you would treat that with a topical agent like Lotrimen which would have no bearing on QT issues. Oral agents would not be indicated and ZPack is for bacteria not fungus. You need to see a health care provider for an accurate diagnosis and treatment. ...Read more
I switched back to Gyne Lotrimin (clotrimazole) to treat vaginal yeast infection because Monistat almost killed me! I had serious side effects from it.?
Is there a question?: All medicines may have side effects. Common side effects of Monistat include headache, burning/itching/pain in the vagina or urinary opening, or lower abdominal cramps. If Gyne-Lotrimin works better for you and Monistat caused problems...avoiding Monistat is a good decision. ...Read more
What are the Side effects of a yeast infection? I have burning, itchy, plus red & hot skin from where the hairs are. Not sexually active. & feverish
No fever...: A yeast infection can certainly cause burning, itching, red and hot skin. But it doesn't make you feverish. There may be some other reason you are feverish. I almost hate to mention it, but an initial herpes outbreak can give give you all the symptoms you mentioned including fever. It also has tiny skin ulcerations. Best wishes! ...Read more